Alert archive / Arizona / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Tucson, AZ

April 4, 2010

NWS Tucson, AZ issued this red flag warning at Apr 4, 2010, 12:21 PM MST. It took effect at Apr 5, 2010, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2010, 12:21 PM MST (19:21 UTC)
In effect from
Apr 5, 2010, 12:00 PM MST
Expired
Apr 5, 2010, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WWUS85 KTWC 041921
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1221 PM MST SUN APR 4 2010

AZZ146-148-051330-
/O.UPG.KTWC.FW.A.0003.100405T1900Z-100406T0200Z/
/O.NEW.KTWC.FW.W.0003.100405T1900Z-100406T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
1221 PM MST SUN APR 4 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST MONDAY BELOW 
6500 FEET FOR FIRE WEATHER ZONES 146 AND 148 (GREENLEE...
GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES) FOR
STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST MONDAY BELOW
6500 FEET FOR FIRE WEATHER ZONES 146 AND 148 (GREENLEE...GRAHAM...
COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES). THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT
BASIN ON MONDAY. THIS SYSTEM WILL TIGHTEN THE PRESSURE GRADIENT AS
IT PASSES NORTH OF THE AREA. EXPECT SUSTAINED SOUTHWEST WINDS OF
20 TO 30 MPH BY EARLY MONDAY AFTERNOON...CONTINUING INTO THE EARLY
EVENING HOURS BEFORE DIMINISHING. WIND GUSTS OF 40 TO 45 MPH ARE
ALSO LIKELY...ESPECIALLY ACROSS EASTERN AREAS (COCHISE...GRAHAM
AND GREENLEE COUNTIES). THESE STRONG WINDS COMBINED WITH MINIMUM
RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT WILL GENERATE
RED FLAG CONDITIONS BELOW 6500 FEET ACROSS MUCH OF FIRE WEATHER
ZONES 146 AND 148. THIS INCLUDES THE COUNTIES OF GREENLEE...
COCHISE...GRAHAM...SANTA CRUZ...AND EASTERN PIMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA ON
MONDAY. 

&&

$$
3 follow-up statements
076 
WWUS85 KTWC 051226
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
526 AM MST MON APR 5 2010

AZZ146-148-052200-
/O.CON.KTWC.FW.W.0003.100405T1900Z-100406T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
526 AM MST MON APR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING. 

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT
BASIN TODAY. THIS SYSTEM WILL TIGHTEN THE PRESSURE GRADIENT AS IT
PASSES NORTH OF THE AREA. EXPECT SUSTAINED SOUTHWEST WINDS OF 20
TO 30 MPH BY EARLY THIS AFTERNOON...CONTINUING INTO THE EARLY
EVENING HOURS BEFORE DIMINISHING. WIND GUSTS OF 40 TO 45 MPH ARE
ALSO LIKELY...ESPECIALLY ACROSS EASTERN AREAS (COCHISE...GRAHAM
AND GREENLEE COUNTIES). THESE STRONG WINDS COMBINED WITH MINIMUM
RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT WILL GENERATE
RED FLAG CONDITIONS BELOW 6500 FEET ACROSS MUCH OF FIRE WEATHER
ZONES 146 AND 148. THIS INCLUDES THE COUNTIES OF GREENLEE...
COCHISE...GRAHAM...SANTA CRUZ...AND EASTERN PIMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA TODAY.

&&

$$
286 
WWUS85 KTWC 052011
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
111 PM MST MON APR 5 2010

AZZ146-148-060200-
/O.CON.KTWC.FW.W.0003.000000T0000Z-100406T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
111 PM MST MON APR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING BELOW 6500 FEET FOR FIRE WEATHER ZONES 146 AND 148 
(GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA
COUNTIES) FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH 
FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
BELOW 6500 FEET FOR FIRE WEATHER ZONES 146 AND 148.

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT
BASIN AND NORTHERN ARIZONA BY EARLY TUESDAY. THIS SYSTEM WILL
TIGHTEN THE PRESSURE GRADIENT AS IT PASSES NORTH OF THE AREA.
EXPECT SUSTAINED 20-FOOT SOUTHWEST TO WEST WINDS OF 20 TO 30
MPH CONTINUING THROUGH THE EARLY EVENING HOURS TONIGHT BEFORE
DIMINISHING. WIND GUSTS UP TO 45 MPH WILL ALSO BE POSSIBLE...
ESPECIALLY ACROSS EASTERN AREAS (COCHISE...GRAHAM AND GREENLEE
COUNTIES). THESE STRONG WINDS COMBINED WITH MINIMUM RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT WILL GENERATE RED FLAG 
CONDITIONS BELOW 6500 FEET ACROSS FIRE WEATHER ZONES 146 AND 
148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA TODAY.

&&

$$
346 
WWUS85 KTWC 060151
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
651 PM MST MON APR 5 2010

AZZ146-148-060300-
/O.EXP.KTWC.FW.W.0003.000000T0000Z-100406T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
651 PM MST MON APR 5 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

DESPITE VERY LOW RELATIVE HUMIDITIES ACROSS THE REGION...WINDS
CONTINUE TO WEAKEN EARLY THIS EVENING. ALTHOUGH LOCALIZED RED FLAG
CONDITIONS MAY BE POSSIBLE OVER THE NEXT HOUR OR TWO...THE THREAT
OF WIDESPREAD RED FLAG CONDITIONS HAD SUBSIDED. THEREFORE...THERED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 4, 9:15 AM MST, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 4, 9:15 AM MST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
915 AM MST SUN APR 4 2010

.SYNOPSIS...WARM AND DRY CONDITIONS WILL PREVAIL TODAY. A LOW
PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND NORTHERN
ARIZONA MONDAY. EXPECT BREEZY TO WINDY CONDITIONS MONDAY AFTERNOON
INTO EARLY MONDAY EVENING. COOLER TUESDAY BEHIND THIS SYSTEM THEN
DRY CONDITIONS WITH A STRONG WARMING TREND DURING THE LATTER PART OF
THE WEEK.

&&

.DISCUSSION...DRY ZONAL FLOW WITH ROOM FOR SEVERAL MORE DEGREES OF
WARMING THIS AFTERNOON. SYSTEM COMING IN FROM THE PACIFIC IN
PIECES...BUT ALL OF THE PIECES WILL TRANSLATE ACROSS THE REGION WELL
NORTH OF US. ENERGY PUSHING THROUGH NORTHERN ARIZONA AND SOUTHERN
UTAH WILL HELP TIGHTEN THE GRADIENT ACROSS SOUTHERN ARIZONA ENOUGH
FOR BREEZY TO WINDY CONDITIONS...MAINLY MONDAY AFTERNOON. THIS HAS
LEAD TO A WIND ADVISORY IN OUR HIGHER ELEVATIONS AND MOST WIND PRONE
LOCATIONS (NORTHERN GREENLEE AND COCHISE COUNTIES) AS WELL AS A FIRE
WEATHER WATCH FOR A SIGNIFICANT PORTION OF SOUTHEAST ARIZONA.

STRONG RIDGE PHASES IN THE SECOND HALF OF THE WEEK FOR AFTERNOON
HIGHS WELL ABOVE CLIMO. DRY AND WARM INTO AT LEAST NEXT WEEKEND.

&&

.AVIATION...MOSTLY CLEAR SKIES WILL PREVAIL INTO MONDAY MORNING WITH
ANY CLOUDS OF SIGNIFICANCE AT OR ABOVE 20K FT AGL. SURFACE WINDS
INCREASE DURING THE 19Z-02Z PERIOD SWLY 10-20 KTS WITH GUSTS TO 25
KTS. SURFACE WINDS AFTER 03Z MONDAY AND CONTINUING INTO MONDAY
MORNING SELY/SLY GENERALLY LESS THAN 10 KTS. STRONGER WINDS TO OCCUR
MONDAY AFTERNOON AS A LOW PRESSURE SYSTEM PASSES NORTH OF THE AREA.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
GREAT BASIN AND NORTHERN ARIZONA MONDAY. THIS SYSTEM WILL BRING
BREEZY TO WINDY CONDITIONS TO SOUTHEAST ARIZONA MONDAY AFTERNOON
INTO EARLY MONDAY EVENING. AT THIS TIME APPEARS THAT THE STRONGEST
WINDS WILL OCCUR ACROSS FIRE ZONES 146 AND 148. THUS A FIRE WEATHER
WATCH WILL BE IN EFFECT FROM NOON TO 7 PM MST MONDAY FOR FIRE ZONES
146 AND 148 (INCLUDING SOUTHERN GREENLEE...SOUTHERN
GRAHAM...COCHISE...EASTERN PIMA AND SANTA CRUZ COUNTIES) WHERE GUSTY
SOUTHWEST WINDS WILL COMBINE WITH RELATIVE HUMIDITIES GENERALLY
BELOW 15 PERCENT. FIRE CREWS ARE ENCOURAGED TO MONITOR SUBSEQUENT
FORECASTS FOR THE POTENTIAL ISSUANCE AND UPGRADE TO A RED FLAG
WARNING. EXPECT COOLER TEMPERATURES AND LESS WIND TUESDAY BEHIND
THIS SYSTEM. DRY AND SEASONALLY WARM DURING THE LATTER PART OF THE
WEEK UNDER HIGH PRESSURE ALOFT.

&&

.TWC WATCHES/WARNINGS/ADVISORIES....
      WIND ADVISORY IN EFFECT FROM NOON - 7 PM MST MONDAY
       AZZ019-035.
      FIRE WEATHER WATCH IN EFFECT FROM NOON - 7 PM MST FIRE
       ZONES 146-148 BELOW 6500 FEET.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 4, 5:15 AM MST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
515 AM MST SUN APR 4 2010

AZZ019-035-042300-
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
515 AM MST SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

DRY CONDITIONS WILL PREVAIL TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA MONDAY. A
WIND ADVISORY IS IN EFFECT FROM NOON TO 7 PM MST MONDAY. PLEASE
REFER TO WWUS75 KTWC...PHXNPWTWC FOR MORE DETAILS. ALSO...A FIRE
WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING BELOW 6500 FEET. PLEASE REFER TO WWUS85 KTWC...PHXRFWTWC
FOR MORE DETAILS. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-034-042300-
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-
515 AM MST SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

DRY CONDITIONS WILL PREVAIL TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA MONDAY. A
WIND ADVISORY IS IN EFFECT FROM NOON TO 7 PM MST MONDAY. PLEASE
REFER TO WWUS75 KTWC...PHXNPWTWC FOR MORE DETAILS. DRY CONDITIONS
ARE EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:00 AM MSTWind AdvisoryTWC40 hr
Apr 4, 5:05 AM MSTFire Weather WatchTWC7 hr

Nearby

Red Flag Warnings in Arizona, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.